MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDO; INTRAOCULAR LENS
Lot Number 130646
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation was carried out using the stereoscopic microscope set to 20x magnification.The lens was returned in one piece.However, parts of both haptics were missing.The surfaces of the breaks on both haptics were smooth.There was also a jagged break running from the edge of the optic to the center of the optic.No foreign material or other damage was seen to the lens.The smooth breaks on the haptics suggest that they broke whilst in a dehydrated, or partially dehydrated, state.The jagged break on the optic suggests that it tore during manipulation of the device.This investigation revealed that the haptics of the lens broke due to manipulation of the device in a dehydrated, or partially dehydrated, state.Instruction for use supplied with the lens reinforces that the device should be kept hydrated to avoid damage.No discrepancies were found as it relates to the batch documentation analysis.The audit determined that all procedures in the manufacturing and packaging of the device had been carried out correctly.Batch reconciliation was 100%.
 
Event or Problem Description
Lenstec received an email stating that "haptic was torn.".

Brand Name
SOFTEC HDO
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key8524412
Report Number9613160-2019-00012
Device Sequence Number1871112
Product Code HQL
UDI-Device Identifier00844369037372
UDI-Public00844369037372
Combination Product (Y/N)N
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2013
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/06/2018
Device Lot Number130646
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2013
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1